Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Oct 2, 2012, 10:21 AM EDT for Manatee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2012, 10:21 AM EDT (14:21 UTC)
- Expired
- Oct 2, 2012, 11:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Manatee County, FL
The radar
The Tampa radar (KTBW), 15 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
838
WWUS82 KTBW 021421
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1021 AM EDT TUE OCT 2 2012
FLZ051-055-021500-
HILLSBOROUGH-MANATEE-
1021 AM EDT TUE OCT 2 2012
...STRONG WINDS ASSOCIATED WITH CLUSTERS OF HEAVY SHOWERS WILL
AFFECT NORTHERN MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES CLUSTERS OF SHOWERS
LOCATED NEAR LAKE MANATEE STATE PARK...OR 10 MILES EAST OF
BRADENTON...MOVING NORTHEAST AT 30 MPH...WILL AFFECT
PARRISH...LITTLE MANATEE RIVER STATE PARK...SUN CITY
CENTER...RUSKIN...AND WIMAUMA...UNTIL 1100 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2796 8224 2787 8209 2744 8207 2740 8235
2750 8252
TIME...MOT...LOC 1420Z 212DEG 25KT 2753 8238
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Oct 2, 9:20 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 2, 9:20 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
920 AM EDT TUE OCT 2 2012
.DISCUSSION...
THE FORECAST AREA REMAINS SANDWICHED IN BETWEEN A DEEP MID LEVEL
TROUGH FROM THE GREAT LAKES REGION EXTENDING SOUTH TO THE NORTHERN
GULF AND MID LEVEL RIDGING OVER THE WESTERN ATLANTIC EARLY THIS
MORNING. AN ATTENDANT SURFACE LOW WAS NOTED OVER THE TN VALLEY
WITH A TRAILING COLD FRONT EXTENDING SOUTH THROUGH THE EASTERN
FLORIDA PANHANDLE AND SOUTH INTO THE EASTERN GULF OF MEXICO. A
DEEP LAYERED SOUTH TO SOUTHWEST WIND FLOW OVER THE REGION IN
BETWEEN THESE FEATURES CONTINUES TO ADVECT DEEP TROPICAL MOISTURE
(PW'S 2+ INCHES) NORTHWARD FROM THE WESTERN CARIBBEAN INTO THE
REGION THIS MORNING.
THIS DEEP MOISTURE COMBINED WITH DAYTIME HEATING AND THE
APPROACHING FRONTAL BOUNDARY AND ANY WEAK UPPER LEVEL IMPULSES
RIDING NORTHEASTWARD WITHIN THE SOUTHWEST FLOW ALOFT WILL SUPPORT
HIGH RAIN CHANCES ACROSS THE FORECAST AREA THE REMAINDER OF
TODAY. A VERY MOIST RAOB PROFILE ALONG WITH FAIRLY WARM MID LEVEL
TEMPERATURES (-5 TO -6C) SHOULD AGAIN KEEP OVERALL THUNDERSTORM
DEVELOPMENT AND COVERAGE TO A MINIMUM WITH NUMEROUS SHOWERS WITH
LOCALLY HEAVY RAINFALL AND GUSTY WINDS DUE TO PRECIP LOADING BEING
THE MAIN HAZARDS. CURRENT FORECAST OF MOSTLY CLOUDY WITH 50 TO 60
PERCENT POPS LOOKS IN GOOD SHAPE AT THE MOMENT WITH NO GRID OR
ZONE UPDATES EXPECTED AT THIS TIME.
&&
.AVIATION...
APPROACHING FRONT IS PUSHING SOME NORTHWARD MOVING SHOWERS TOWARD
THE TERMINALS...WITH PREVAILING VCSH THIS MORNING AND VCTS IN THE
AFTERNOON. ANTICIPATE SOME TEMPO IFR THIS MORNING...CURRENTLY IN
THE SOUTH AND POSSIBLY LATER IN THE NORTH. SOUTHERLY WINDS WILL
BE ROBUST AT TIMES IN THE AFTERNOON.
&&
.MARINE...
WINDS REMAIN IN THE EXERCISE CAUTION LEVEL (15 TO 20 KNOTS) OVER
THE NEAR AND OFFSHORE GULF WATERS FROM TARPON SPRINGS NORTH TO
THE SUWANNEE RIVER AND OVER THE SOUTHERN AND CENTRAL OFFSHORE
WATERS AHEAD OF THE APPROACHING FRONT. AS THE FRONT GETS CLOSER
EXPECT WINDS TO SLOWLY DECREASE INTO THE AFTERNOON...BUT GIVEN
CURRENT CONDITIONS WILL MAINTAIN EXERCISE CAUTION HEADLINES
THROUGH THE AFTERNOON WITH LOWER WINDS AND SEAS EXPECTED BY LATE
AFTERNOON AND INTO THE EVENING. OVERALL THE ONGOING FORECAST LOOKS
ON TRACK...BUT WILL ADD WORDING FOR HIGHER WINDS AND SEAS IN THE
VICINITY OF SHOWERS AND STORMS FOR THE LATE MORNING UPDATE. OTHER
THAN THIS NO OTHER CHANGES EXPECTED AT THIS TIME. THE ONSHORE FLOW
WILL CONTINUE TO FAVOR AN INCREASED RISK OF RIP CURRENTS ALONG
AREA BEACHES THE REMAINDER OF TODAY...SO WILL MAINTAIN THE BEACH
HAZARD STATEMENT THROUGH THIS EVENING.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR CHARLOTTE-
HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
GULF WATERS...NONE.
&&
DISCUSSION/MARINE...57/MCMICHAEL
AVIATION...09/RUDEHazardous weather outlook, Oct 2, 4:41 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 441 AM EDT TUE OCT 2 2012 FLZ039-042-043-048>052-055>057-060>062-065-031000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 441 AM EDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY HAZARDS WILL BE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. ...RIP CURRENT IMPACT... ELEVATED ONSHORE WINDS IN ADVANCE OF A COLD FRONT WILL RESULT IN A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. REFER TO THE BEACH HAZARDS STATEMENT FOR ADDITIONAL DETAILS. ...WIND AND SEA IMPACT... ELEVATED WINDS AND SEAS ARE EXPECTED IN ADVANCE OF A COLD FRONT TODAY. AS A RESULT...SMALL CRAFT SHOULD EXERCISE CAUTION OVER PORTIONS OF THE GULF COASTAL WATERS. REFER TO THE COASTAL WATERS FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE AREA THROUGH THE WORK WEEK AND INTO THE UPCOMING WEEKEND. A FEW STORMS MAY BECOME STRONG...WITH THE MAIN THREATS BEING FREQUENT DEADLY LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL CAPABLE OF CAUSING MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. JELSEMA
In the hours before
Special weather statement, Oct 2, 9:43 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
943 AM EDT TUE OCT 2 2012
FLZ050-051-021430-
HILLSBOROUGH-PINELLAS-
943 AM EDT TUE OCT 2 2012
...SHOWERS WITH GUSTY WINDS WILL AFFECT PINELLAS AND WEST CENTRAL
HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A CLUSTER OF SHOWERS
LOCATED NEAR TREASURE ISLAND...OR NEAR SAINT PETE BEACH...MOVING
NORTHEAST AT 25 MPH...WILL AFFECT SEMINOLE...LEALMAN...KENNETH CITY
AND MADEIRA BEACH...UNTIL 1030 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
LAT...LON 2814 8266 2799 8233 2790 8245 2791 8247
2788 8247 2782 8254 2785 8256 2796 8256
2796 8266 2798 8262 2799 8267 2796 8267
2794 8271 2789 8258 2782 8258 2770 8270
2783 8284
TIME...MOT...LOC 1343Z 214DEG 22KT 2783 8272Local storm report, Oct 2, 10:15 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1015 AM EDT TUE OCT 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM NON-TSTM WND GST 3 E SAINT PETERSBURG 27.77N 82.63W
10/02/2012 M39 MPH PINELLAS FL ASOS
ALBERT WHITTED AIRPORT ASOS KSPG REPORTED A 34 KNOT WIND
GUST.
&&
JCMSpecial weather statement, Oct 2, 10:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1021 AM EDT TUE OCT 2 2012
FLZ051-055-021500-
HILLSBOROUGH-MANATEE-
1021 AM EDT TUE OCT 2 2012
...STRONG WINDS ASSOCIATED WITH CLUSTERS OF HEAVY SHOWERS WILL
AFFECT NORTHERN MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES CLUSTERS OF SHOWERS
LOCATED NEAR LAKE MANATEE STATE PARK...OR 10 MILES EAST OF
BRADENTON...MOVING NORTHEAST AT 30 MPH...WILL AFFECT
PARRISH...LITTLE MANATEE RIVER STATE PARK...SUN CITY
CENTER...RUSKIN...AND WIMAUMA...UNTIL 1100 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2796 8224 2787 8209 2744 8207 2740 8235
2750 8252
TIME...MOT...LOC 1420Z 212DEG 25KT 2753 8238The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:00 AM EDT | Beach Hazards Statement | TBW | Pinellas | 18 hr |
| Oct 2, 9:43 AM EDT | Special Weather Statement | TBW | Hillsborough | 47 min |
| Oct 2, 9:51 AM EDT | Special Marine Warning | TBW | 39 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.